Alert archive / California / Wind Advisories in 2015
Wind Advisory 46, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Oct 1, 2015, 6:55 PM PDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Oct 1, 2015, 6:55 PM PDT (01:55 UTC)
- Expired
- Oct 2, 2015, 6:00 AM PDT
- In force
- 11 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
945 WWUS76 KLOX 020155 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 655 PM PDT THU OCT 1 2015 ...WIND ADVISORY IN EFFECT UNTIL 3 AM FRIDAY FOR THE SANTA BARBARA COUNTY MOUNTAINS AND SOUTH COAST... .AN UPPER LEVEL TROUGH PASSING TO OUR EAST COMBINED WITH INCREASING NORTHERLY FLOW NEAR THE SURFACE HAS GENERATED GUSTY NORTHERLY WINDS THIS EVENING ACROSS THE SANTA BARBARA COUNTY MOUNTAINS AND SOUTH COAST. WINDS ARE EXPECTED TO SHIFT TO THE NORTHEAST AFTER MIDNIGHT...DIMINISHING LATER TONIGHT. CAZ039-052-021000- /O.NEW.KLOX.WI.Y.0046.151002T0155Z-151002T1000Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 655 PM PDT THU OCT 1 2015 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT FRIDAY. * WINDS...AREAS OF NORTHWEST TO NORTH WINDS 15 TO 30 MPH WITH GUSTS BETWEEN 40 AND 45 MPH...SHIFTING TO NORTHEAST AFTER MIDNIGHT. STRONGEST WINDS BELOW AND THROUGH PASSES AND CANYONS. * IMPACTS...MAJOR ROADWAYS THAT COULD BE IMPACTED BY THE GUSTY WINDS INCLUDE HIGHWAYS 101...154...AND 192. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ GOMBERG/SIRARD
2 follow-up statements
073 WWUS76 KLOX 020948 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 248 AM PDT FRI OCT 2 2015 CAZ039-052-021300- /O.EXT.KLOX.WI.Y.0046.000000T0000Z-151002T1300Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 248 AM PDT FRI OCT 2 2015 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING... * WINDS...AREAS OF NORTH TO NORTHEAST WINDS 15 TO 30 MPH WITH GUSTS UP TO 45 MPH. STRONGEST WINDS BELOW AND THROUGH PASSES AND CANYONS. * IMPACTS...MAJOR ROADWAYS THAT COULD BE IMPACTED BY THE GUSTY WINDS INCLUDE HIGHWAYS 101...154...AND 192. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ HALL
654 WWUS76 KLOX 021256 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 556 AM PDT FRI OCT 2 2015 CAZ039-052-021400- /O.EXP.KLOX.WI.Y.0046.000000T0000Z-151002T1300Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 556 AM PDT FRI OCT 2 2015 ...WIND ADVISORY WILL EXPIRE AT 6 AM PDT EARLY THIS MORNING... WINDS WILL CONTINUE TO DIMINISH THIS MORNING ACROSS SOUTHERN SANTA BARBARA COUNTY. LOCAL GUSTS UP TO 40 MPH MAY STILL OCCUR THROUGH AND BELOW THE MORE FAVORED PASSES AND CANYONS THIS MORNING...BUT THESE WINDS ARE EXPECTED TO REMAIN LOCALIZED AND NOT BECOME WIDESPREAD. SUNDOWNER WINDS ARE EXPECTED TO REDEVELOP THIS EVENING AND ANOTHER WIND ADVISORY MAY BE ISSUED LATER TODAY. $$ HALL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Oct 1, 5:00 PM PDT, 1 hour 55 minutes earlier.
Area forecast discussion, Oct 1, 5:00 PM PDT, 1 hour 55 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 500 PM PDT THU OCT 1 2015 ...UPDATED AVIATION DISCUSSION... .SYNOPSIS... AS THE LOW PRESSURE MOVES OUT OF THE AREA...HIGH PRESSURE MOVES IN TO WARM TEMPERATURES SLIGHTLY ON FRIDAY...THEN ANOTHER LOW SETS UP FOR SUNDAY AND MONDAY WITH POSSIBLE LIGHT PRECIPITATION AND COOLER TEMPERATURES. ANOTHER HIGH PRESSURE WILL FOLLOW ON TUESDAY. && .SHORT TERM (TODAY-SUN)...WEAK FRONT HAS MOVED THROUGH LEAVING PLENTY OF SUNSHINE AND TEMPS A FEW DEGREES COOLER THAN YESTERDAY, THOUGH DOUBLE DIGIT COOLING AT HIGHER ELEVATIONS. SOME LOW LVL MOISTURE AROUND TONIGHT BUT NOT MUCH OF AN INVERSION SO ONLY EXPECT PATCHY LOW CLOUDS AROUND, MOSTLY NRN SB COUNTY. SHOULD ALSO SEE SOME NORTH SLOPE CLOUDS DEVELOPING ALONG OUR MTN BORDER WITH KERN COUNTY LATER TONIGHT AND POSSIBLY EVEN A LIGHT SHOWER OR TWO BUT NOTHING SIGNIFICANT. GRAPEVINE WINDS EXPECTED TO INCREASE LATER TONIGHT FROM THE NORTH AND NORTHWEST BUT SHOULD MOSTLY BE BELOW ADVISORY LEVELS. NORTHERLY WINDS ACROSS SRN SBA COUNTY TONIGHT LOOK SIMILAR OR WEAKER THAN LAST NIGHT SO WILL NOT BE ISSUING A WIND ADVISORY AT THIS TIME. A SIMILAR DAY ON TAP FRIDAY WITH HIGHS WITHIN A DEGREE OR TWO OF TODAY EITHER WAY. WEAK OFFSHORE FLOW DEVELOPS AND THERE MAY BE SOME LIGHT NORTHEAST WINDS ACROSS THE INTERIOR AREAS BUT NOTHING SIGNIFICANT. MODELS HAVE REALLY BACKED OFF THE OFFSHORE FLOW ON SATURDAY AND NOW ACTUALLY INDICATE A FAIRLY STRONG ONSHORE PATTERN BY AFTERNOON. THERE MAY EVEN BE SOME MARINE LYR CLOUDS RETURNING TO SRN LA COUNTY COASTAL AREAS SATURDAY MORNING. TEMPS HAVE BEEN LOWERED SEVERAL DEGREES FOR SATURDAY, PUTTING THEM NEAR OR IN SOME CASES SLIGHTLY COOLER THAN FRIDAY. THE SATURDAY SHIFT LIKELY IN RESPONSE TO BOTH THE GFS AND NAM COMING AROUND TO THE COOLER/WETTER ECMWF SOLUTION FOR SUNDAY AND EARLY NEXT WEEK. ALL MODELS NOW IN AGREEMENT DROPPING THE LOW ALL THE WAY INTO SRN CA, WITH THE GFS EVEN TAKING IT A STEP FURTHER PUSHING IT FURTHER WEST AND OVER THE COASTAL WATERS WEST AND SOUTH OF PT CONCEPTION. STILL PREFER THE MUCH MORE CONSISTENT ECMWF SOLUTION AND HAVE MORE CONFIDENCE IN IT'S FORECAST (AND THE NAM WHICH IS VERY SIMILAR) THROUGH THE WEEKEND THAN THE GFS. THIS IS STILL A VERY TRICKY PRECIP FORECAST AS IT DOESN'T HAVE MUCH MOISTURE TO WORK WITH (PWATS GENERALLY A HALF INCH OR LESS) AND ONLY LIGHT SOUTHERLY FLOW. IT'S NOT PARTICULARLY COLD AND NO CONVECTION IS EXPECTED, SO I SUSPECT WE'LL SEE GENERALLY VERY LIGHT AMOUNTS (MOSTLY UNDER A QUARTER INCH FOR THE EVENT) WITH THE HIGHEST NUMBERS IN THE ERN SAN GABRIELS DUE TO UPSLOPE ENHANCEMENT. LIGHT SHOWERS COULD BASICALLY START ANYTIME SUNDAY, BUT PROBABLY HIGHER CHANCES IN THE AFTERNOON AND EVENING WHEN WE SHOULD HAVE BEEN UPPER LEVEL DYNAMICS TO HELP SQUEEZE OUT WHAT MINIMAL MOISTURE IS AVAILABLE. EASILY THE COOLEST DAY WE'VE SEEN IN WEEKS WITH HIGHS MOSTLY IN THE LOW TO MID 70S AND MOSTLY CLOUDY SKIES. .LONG TERM (MON-THU)...MODELS KEEP PLENTY OF LOW LVL MOISTURE AROUND INTO TUESDAY MORNING, ESPECIALLY FROM SBA COUNTY SOUTH. HAVE KEPT POPS IN THE 20-30 RANGE MOST AREAS MONDAY AND ADDED SOME LOW POPS INTO TUESDAY MORNING BEFORE THE SYSTEM FINALLY EXITS THE AREA. NOT VERY CONFIDENT IN THE WARMING TEMPS FORECAST FOR MONDAY, ESPECIALLY SOUTH AS THERE STILL SHOULD BE A FAIR AMOUNT OF CLOUDS AND SOME SCATTERED LIGHT SHOWERS AROUND. MODELS MAY BE PULLING A BIT TOO MUCH CLIMATOLOGY INTO THE EQUATION. IN ANY CASE, ANOTHER DAY WITH TEMPS MOSTLY IN THE 70S. WITH THE SYSTEM EXITING TUESDAY AND SUNSHINE BECOMING MORE ABUNDANT HIGHS SHOULD CLIMB AT LEAST A FEW DEGREES IN MOST AREAS. THEN WE'RE BACK TO SOME FAIRLY LARGE MODEL DIFFERENCES WED/THU AS THE EC POPS ANOTHER RIDGE BACK UP FOR FASTER WARMING. GIVEN IT'S LIKELY BETTER SOLUTION THIS WEEKEND IT WOULD SEEM THE WARMER SOLUTION LATER IN THE WEEK IS THE WAY TO GO. BY FRI AND SAT BOTH MODELS SHOW A MONSTER RIDGE DEVELOPING, ESPECIALLY THE GFS, WITH SOME OFFSHORE GRADIENTS WITH IT SO THERE IS THE POTENTIAL FOR SOME VERY HOT AND DRY CONDITIONS COMING LATE NEXT WEEK INTO NEXT WEEKEND. && .AVIATION...01/2355Z. AT 2345Z AT KLAX... THE INVERSION WAS ABOUT 1800 FEET DEEP. THE TOP WAS NEAR 3100 FEET WITH A TEMPERATURE OF 21 DEGREES CELSIUS. PASSAGE OF UPPER LEVEL TROUGH HAS WEAKENED MARINE INVERSION SO LOW CONFIDENCE IN LOW CLOUD FORMATION FOR TONIGHT. BEST CHANCE WILL BE ACROSS CENTRAL COAST...WITH LOWER PROBABILITY FOR KLAX AND KLGB. IN 00Z TAF PACKAGE...HAVE REMVOED CEILINGS FROM KBUR AND KVNY WITH ONLY 20 PERCENT PROBABILITY FOR THOSE LOCATIONS EARLY FRIDAY MORNING. GUSTY WEST WINDS IN THE ANTELOPE VALLEY AND NORTHWEST WINDS ACROSS KSBA THROUGH THIS EVENING. WINDS ALREADY SURFACING AT KSBA AS OF 00Z WITH A 30 PERCENT CHANCE OF LLWS THROUGH THE EVENING HOURS. KLAX...HIGH CONFIDENCE IN VFR CONDITIONS THROUGH THE EVENING HOURS. THEN LOW CONFIDENCE IN RETURN OF CIGS LATE TONIGHT INTO FRIDAY MORNING FOR KLAX DUE TO WEAKENING MARINE INVERSION AND WARMER SEA SURFACE TEMPS OFF THE COAST. KBUR...IN 00Z TAF...REMOVED CIG FOR KBUR ON FRIDAY MORNING AS PROBABILITY HAS NOW DECREASED TO 20 PERCENT. LIGHT NORTHERLY FLOW IN THE VALLEYS TOMORROW MORNING WILL LIKELY KEEP MOST OF THE LOW CLOUDS CONFINED TO COASTAL AREAS. && .MARINE...01/200 PM. FOR THE OUTER WATERS... SMALL CRAFT ADVISORY LEVEL NORTHWEST WINDS HAVE LESSENED A BIT MIDDAY BUT WILL STRENGTHEN AGAIN THROUGH LATE TONIGHT. THERE IS A THIRTY PERCENT CHANCE THAT THE NORTHWEST WINDS WILL REMAIN AT ADVISORY LEVELS ACROSS PORTIONS OF THE OUTER WATERS THROUGH SATURDAY NIGHT. CONDITIONS WILL BE BELOW ADVISORY LEVELS SUNDAY AND MONDAY. FOR THE INNER WATERS... WINDS WILL LIKELY INCREASE TO SMALL CRAFT ADVISORY LEVELS BY THIS EVENING NORTH OF POINT SAL AS WELL AS ACROSS THE WESTERN HALF OF THE SANTA BARBARA CHANNEL. THERE IS A TWENTY FIVE PERCENT CHANCE OF ADVISORY LEVEL WINDS CONTINUING THROUGH SATURDAY NIGHT NORTH OF POINT SAL AND ACROSS THE WESTERN HALF OF THE SANTA BARBARA CHANNEL. OTHERWISE AND ELSEWHERE CONDITIONS WILL REMAIN BELOW ADVISORY LEVELS. && .LOX WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY (SEE LAXMWWLOX). && PUBLIC...MW AVIATION...GOMBERG MARINE...KJ WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Oct 1, 6:00 AM PDT, 12 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT THU OCT 1 2015 CAZ034>041-044>046-051>054-059-087-088-547-548-021300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PDT THU OCT 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY GUSTY NORTH WINDS ARE EXPECTED ACROSS SOUTHERN SANTA BARBARA COUNTY AND THROUGH THE INTERSTATE 5 CORRIDOR AT TIMES. .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY GUSTY NORTH WINDS ARE EXPECTED ACROSS SOUTHERN SANTA BARBARA COUNTY AND THROUGH THE INTERSTATE 5 CORRIDOR AT TIMES THROUGH FRIDAY. LOCALLY GUSTY OFFSHORE WINDS POSSIBLE ACROSS PORTIONS OF VENTURA AND LOS ANGELES COUNTIES ON SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. HALL
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 2:24 AM PDT | Small Craft Advisory | LOX | 18 hr |
Nearby
Wind Advisories in California, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.